A case of a suicide attempt associated with hyperthyroidism

Christine E. Petrich, Melissa P. Bui, Helen M. Farrell

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Hyperthyroidism has profound effects on mental health. The literature is sparse, however, with regard to suicide attempts related to untreated hyperthyroidism. This case report illustrates the presentation of a patient in the intensive care unit after a life-threatening Tylenol overdose presumed to be secondary to adjustment disorder. During the patient's hospitalization, she experienced anxiety, heart palpitations, tachycardia and diaphoresis. The psychiatric consultant, endocrinology consultant and inpatient psychiatry teams helped to diagnose Graves' disease, significantly changing her treatment and trajectory.

Original languageEnglish (US)
Pages (from-to)576.e9-576.e10
JournalGeneral Hospital Psychiatry
Volume35
Issue number5
DOIs
StatePublished - Sep 2013
Externally publishedYes

Keywords

  • Graves' disease
  • Hyperthyroidism
  • Suicide

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'A case of a suicide attempt associated with hyperthyroidism'. Together they form a unique fingerprint.

Cite this